MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 11-13MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH 11-13MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6266-5-311
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that the awl snapped at the mid-shaft of the femoral canal.A hole had to be cut in the patient's femur distally to the tip in order to remove all pieces of the device.Surgeon is an experienced user of the system and there was nothing unusual in the way the device was being used.Surgery was completed successfully with a delay of approximately 1 hour.Rep can provide pictures of the device and confirmed no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an other instrument reamer was reported.The event was confirmed through visual inspection of the provided photographs.Method & results: device evaluation and results: no product was returned for evaluation, however two photographs were provided for review.The photographs show a fractured starter/sizer awl.Blood is visible on the device.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the event of crack/fracture was confirmed through visual inspection of the provided photographs.The exact cause of the event cannot be confirmed as insufficient information was provided.Additional information including device lot information and primary operative reports are required to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
11-13MM STARTER/SIZER AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10355090
Report Number0002249697-2020-01581
Device Sequence Number19738880
Product Code LXH
UDI-Device Identifier07613327219692
UDI-Public07613327219692
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6266-5-311
Device Catalogue Number6266-5-311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR